Hair, there & everywhere

I’ve had a sinking feeling for a while that I am losing my hair. It feels thinner, less full (yes, I know I’m saying the same thing twice but I feel I must clearly emphasise the horror), flatter. I have started to notice that I am having to use the vacuum cleaner and broom more often at home, because it seems like I can’t even blink without shedding a load of hair. This morning, the amount I lost while washing my hair could have been easily crafted into an attractive coat for a medium-sized hairless cat. Handsful of hair. More when I brushed it. More when I was blow-drying it.

Frankly, I am surprised (and relieved) that I have any left on my actual head, where it belongs.

I realise it’s a side-effect of the meds, but why must it be the hair on my head which is sacrificed? Why not the hair on my legs? My ‘pits? Anywhere that would mean I never need to shave, wax, pluck or tweeze ever again? Wth, man.

Or, okay, if it has to be the hair on my head, why not all the freaking WHITE hairs? Why am I not losing any of those? In stubborn defiance of logic, they are multiplying. I am going grey around the temples. It’s a look that would be deemed distinguished and sophisticated on a bloke. On me? Not so much.

*sigh*

Rheumatologist re-adjusted my meds this week, too. Bloodwork came back looking reassuring: ESR down to 22, which is just a few notches above the top end of ‘normal’, which means the increase in the chemo dosage must be working (so I lose my hair! No biggie… right?). The daily ‘roid dosage was dialled down a sliver, from 7.5mg to 6mg and my joints, they don’t like it. All my shoes are suddenly two sizes too small and my fingers toes knees are all like “wtf dude”.

Still, if it means the bloating and the insane sugar cravings dial down too, that will be good. Otherwise, coupled with the hairloss and the struggle to stand/walk, my future incarnation as Jabba the Hut seems inevitable.

Tremble before me, puny mortal

1.5 hrs late taking my morning meds because I’d forgotten to bring along my pill dispenser to work, so had to rush home. The effect of the delay has been a huge shock. My stomach is heaving and I am fighting a giant urge to spew (I can’t let myself upchuck cos I’ll just be chucking up the meds), my knees have gone, my toes have swollen and my finger joints are grinding and cramping. Wth